Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had mastectomy done. Experiencing tenderness below clavicle after applying pressure. Relief from advil

User rating for this question
Excellent
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Question
12 year post mastectomy rt side......tenderness on right side of sternum..3 inches below clavicle.. when applying pressure or sleeping on stomach. Skin over is very tender...relief with Advil...slight swelling. Injury or met?
Posted Tue, 30 Apr 2013 in Breast Cancer
 
 
Answered by Dr. Rohan Khandelwal 3 hours later
Dear ma'am,

Sorry to hear about your problem. From your description it looks like an inflammatory swelling due to trivia trauma and it should resolve within a few days with advil. Considering your previous history of breast cancer it would be better that you get yourself evaluated by your surgeon. When was your last mammogram done? If it has been over a year, there is no harm in getting it done again.

Please feel free to clarify any other query.
Above answer was peer-reviewed by
 
Follow-up: Had mastectomy done. Experiencing tenderness below clavicle after applying pressure. Relief from advil 5 days later
Bone scan came back neg for mets...however, nurse said there was some uptake in the heart. The doctor is not available until next week....she mentioned the oncologist may possibly want me to contact my cardiologist for EKG or Echo...she mentioned possible pericarditis. Just had physical with cardiologist on April 1st with and EKG. No change in EKG since last visit 9 months ago. I do have Left Bundle branch block, but it never was a factor with a bone scan before. What's going on here?
Is this related to my cancer history, LBBB or something entirely new. No symptoms of heart problems.
More info....LBBB discovered in 2002, 2 bone scans after that discovery with o mention of uptake..chemo for bc completed Nov 2006....MUGA followup less than 2 years ago all OK...heart strong. Concerned about what's going on with my heart
 
 
Answered by Dr. Rohan Khandelwal 7 hours later
Dear ma'am,

I can see that you are concerned about the increased uptake in your heart but from the cancer point of view it is not significant as heart is a very uncommon place for breast cancer to metastatize. Pericarditis or heart problem could be due to the chemotherapy drugs which you must have received for breast cancer. This condition can have a delayed manifestation as well.
You should take a cardiologists opinion and hopefully it would be nothing serious.

Hoping for the best.
Above answer was peer-reviewed by
 
Follow-up: Had mastectomy done. Experiencing tenderness below clavicle after applying pressure. Relief from advil 9 minutes later
Would a heart tumor have a distinctive uptake vs pericarditis which would be more generalized? When the nurse mentioned EKG ( just had) or echo gram what would the the o colonists suspicion?
 
 
Answered by Dr. Rohan Khandelwal 2 hours later
Dear ma'am,

EKG and echo were ordered to see the cardiac function and to rule out if there is any pericarditis or effusion around the heart. It is unlikely to be a heart tumor but an echo would definitely rule it out.

Hoping for the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor